Alert archive / Louisiana / Flash Flood Warnings in 1996
Flash Flood Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 1, 1996, 7:12 AM CDT for Bossier Parish, Natchitoches Parish, Red River Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1996, 7:12 AM CDT (12:12 UTC)
- Expired
- Aug 1, 1996, 11:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 011211 FFWSHV LAC015-069-081-011615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 712 AM CDT THU AUG 1 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 AM CDT FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...BOSSIER PARISH...NATCHITOCHES PARISH...RED RIVER PARISH AT 705 AM CDT DOPPLER RADAR IN SHREVEPORT INDICATED SHOWERS AND THUNDERSTORMS OVER NORTHWEST LOUISIANA OVER RED RIVER... SOUTHERN BOSSIER...AND NORTHERN NATCHITOCHES PARISHES. THE THUNDERSTORMS CONTINUED TO DEVELOP AND SPREAD OVER THE SAME GENERAL AREA WITH SOME RAINFALL TOTALS APPROACHING FOUR TO FIVE INCHES. THE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 15 TO 20 MPH AND WILL CONTINUE TO PRODUCE RAINFALL AMOUNTS OF ONE TO NEAR TWO INCHES PER HOUR. FLOODING HAS BEEN REPORTED IN PARTS OF RED RIVER PARISH NEAR COUSHATTA LOUISIANA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:07 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 1, 4:07 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 400 AM CDT THU AUG 1 1996 THIS AM SHOWERS AND THUNDERSTORMS CONTINUE OVER N LA AND EXTREME E TX BUT THESE MAY END DURING EARLY MORNING AS VORT MAX AND PVA MOVE TO THE EAST. HOWEVER DURING THE DAY A FAVORABLE THETA-E RIDGE AXIS...AFTN HEATING ...AND WEAK VORT ADV INTO THE NORTHERN SECTIONS OF FA MAY CAUSE RE- DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. MODELS SHOW THAT THE NW FLOW REGIME ALOFT TO CONTINUE THROUGH THE FCST PERIOD WITH SEVERAL WEAK VORT LOBES AND PVA SPREADING OVER CWA WITH THE NEXT MOST SIGNIFICANT FEATURE TO BE APPROACHING FROM UPSTREAM DURING THE 3RD PERIOD (FRI). FAVORABLE THETA-E RIDGE AXIS ONCE AGAIN SHOWS THAT SHOWERS AND THUNDERSTORMS TO DEVELOP AND SPREAD OVER CWA BUT UVV NOT VERY HIGH AND MEAN RH VALUES RATHER LOW. HOWEVER BOUNDARY LAYER MOISTURE REMAINS THROUGHOUT PERIOD. WILL KEEP POPS THROUGH FCST PERIOD AND TEMPS BELOW MOS GUIDANCE OR MORE NEAR FAN NUMBERS FOR DAYTIME HIGHS. SHV 90/72/91 335 MLU 89/72/91 433 SIX
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:24 AM CDT | Flash Flood Warning | SHV | Winn | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.